MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 ROCHESTER MEC SPIRIT SHEATH STYLE 3 WIDEBAND 36MM 100BX; MALE EXTERNAL CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 ROCHESTER MEC SPIRIT SHEATH STYLE 3 WIDEBAND 36MM 100BX; MALE EXTERNAL CATHETER
Model Number 39104
Medical Device Problem Code Nonstandard Device (1420)
Health Effect - Clinical Code Pain (1994)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device was not returned.
 
Event or Problem Description
It was reported that the adhesive on the male external catheters was too strong, and pulled at the skin of the patient's penis.The patient allegedly experienced soreness and pain during urination for several days after removal.No medical intervention was required.
 
Event or Problem Description
It was reported that the adhesive on the male external catheters were too strong, and pulled at the skin of the patient's penis.The patient allegedly experienced soreness and pain during urination for several days after removal.No medical intervention was required.
 
Additional Manufacturer Narrative
The reported event was unconfirmed.Visual evaluation noted 60 unopened samples in original packaging.No obvious defects.Adhesive peel test was performed.Samples were cut (0.6910, 0.6925, 0.7085, 0.7070, 0.6985, 0.6985, 0.7185, 0.7000, 0.7050, 0.7010, 0.6995, 0.6945, and 0.6945in) to the required width (0.70" +/- 0.05 ").Adhesive peel strength (0.8899, 0.9380, 0.9171, 0.9825, 0.8925, 1.0037, 1.0353, 1.0924, 1.0814, 1.2017, 0.9866, 0.9864, and 1.0808lbf) was found to be within specification (0.60-2.10lbf).The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use state the following: ¿description/indication the self-adhering male external catheter is designed for the management of male urinary incontinence.Contraindication: do not use on irritated or compromised skin.Precaution: do not use if allergic reaction occurs.For good hygiene, change catheter daily.Use of a single device for longer periods than 24 hours may increase the risk of complications.Directions: to apply: wash penis with mild soap and warm water.Dry thoroughly.Trim pubic hair if necessary.Open package at perforation.To remove plastic insert, squeeze catheter at the top of the white cone and pull to release.Unroll self-adhering catheter over penis.Gently squeeze the catheter to properly seal adhesive to the skin.Connect to collection bag.Important: wear time may be significantly reduced if adhesive is not properly sealed to the skin.Directions: to remove.Gently roll catheter off the penis.Note: if necessary, apply a warm wet compress (such as a wet washcloth) around the catheter to help loosen the adhesive.".
 
Additional Manufacturer Narrative
The reported event was unconfirmed.Visual evaluation noted 60 unopened samples in original packaging.No obvious defects.Adhesive peel test was performed.Samples were cut (0.6910, 0.6925, 0.7085, 0.7070, 0.6985, 0.6985, 0.7185, 0.7000, 0.7050, 0.7010, 0.6995, 0.6945, and 0.6945in) to the required width (0.70" +/- 0.05 ").Adhesive peel strength (0.8899, 0.9380, 0.9171, 0.9825, 0.8925, 1.0037, 1.0353, 1.0924, 1.0814, 1.2017, 0.9866, 0.9864, and 1.0808lbf) was found to be within specification (0.60-2.10lbf).The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use state the following: ¿description/indication the self-adhering male external catheter is designed for the management of male urinary incontinence.Contraindication do not use on irritated or compromised skin.Precaution do not use if allergic reaction occurs.For good hygiene, change catheter daily.Use of a single device for longer periods than 24 hours may increase the risk of complications.Directions: to apply 1) wash penis with mild soap and warm water.Dry thoroughly.2) trim pubic hair if necessary.3) open package at perforation.4) to remove plastic insert, squeeze catheter at the top of the white cone and pull to release.5) unroll self-adhering catheter over penis.6) gently squeeze the catheter to properly seal adhesive to the skin.7) connect to collection bag.Important: wear time may be significantly reduced if adhesive is not properly sealed to the skin.Directions: to remove gently roll catheter off the penis.Note: if necessary, apply a warm wet compress (such as a wet washcloth) around the catheter to help loosen the adhesive." correction: mfr site, concomitant medical products and device evaluated by mfr.
 
Event or Problem Description

Brand Name
ROCHESTER MEC SPIRIT SHEATH STYLE 3 WIDEBAND 36MM 100BX
Common Device Name
MALE EXTERNAL CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key7621437
Report Number1018233-2018-02349
Device Sequence Number1899369
Product Code NNX
UDI-Device Identifier00801741071300
UDI-Public(01)00801741071300
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,distributor,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date09/28/2022
Device Model Number39104
Device Catalogue Number39104
Device Lot NumberJUBW0342
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/25/2018
Initial Date Received by Manufacturer 05/30/2018
Supplement Date Received by Manufacturer08/24/2018
08/02/2019
Initial Report FDA Received Date06/20/2018
Supplement Report FDA Received Date09/14/2018
08/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age70 YR